I heard that taking 2 tablespoons of Apple Cider vinegar can help lower my blood sugar. Can you tell me if this is true.

Amy Campbell


In some studies, vinegar has been shown to lower both blood glucose and A1C levels. These studies have used different amounts of vinegar, ranging from 2 teaspoons to 2 tablespoons per day. It’s certainly fine to try vinegar as part of a meal. For example, mix it up with some oil as a salad dressing, or drizzle vinegar on vegetables, meat or chicken. Be careful about drinking vinegar, however, as doing so may cause indigestion, heart burn and even possible damage to your esophagus. People who have low potassium levels or osteoporosis should not take vinegar unless they first check with their provider. Let your provider know if you start to take vinegar regularly. Keep in mind, that vinegar alone likely isn’t enough to lower high blood glucose levels. It may help, but what’s most important is that your diabetes treatment plan (which may consist of medicine, healthy eating and physical activity) is working for you to help keep your blood glucose and A1C levels within your target range. If this is not the case, work with your healthcare team to adjust your treatment plan.

February 17, 2014 at 2:42 pm

7 replies

Young1s 2016-06-02 19:15:10 -0500 Report

Have done it myself. It worked. My levels are consistantly below 200. can't say it's because of this though. Just saying I tried it.

GabbyPA 2014-04-19 09:28:53 -0500 Report

My mom had good results with taking apple cider before meals. I did not. So I am sure it depends on so many different things.

Sly Kitty
Sly Kitty 2014-03-23 08:27:22 -0500 Report

I can remember my mother telling me in the 50's that she took a tablespoon of apple cider vinegar daily. We also had salads daily with this vinegar and oil dressing. My mother was never a diabetic, but was always tested because two of her sisters were. My mother died of an aneurism at 73.

Amy Campbell
Amy Campbell 2014-03-03 10:27:41 -0600 Report

Hi Rayco1au,
No, vinegar should not be injected into your belly. You should only inject insulin as directed by your doctor or diabetes educator.